Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 148, NWS Kansas City, MO

May 29, 2011Clay County, Clinton County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 29, 2011, 2:19 AM CDT for Clay County, Clinton County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2011, 2:19 AM CDT (07:19 UTC)
Expired
May 29, 2011, 2:46 AM CDT
In force
27 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clay County, MO, Clinton County, MO

The radar

The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS53 KEAX 290719
SVREAX
MOC047-049-290800-
/O.NEW.KEAX.SV.W.0148.110529T0719Z-110529T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...

* UNTIL 300 AM CDT

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR KEARNEY...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEARNEY AND HOLT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3955 9452 3953 9421 3950 9421 3925 9436
      3926 9459
TIME...MOT...LOC 0719Z 202DEG 11KT 3934 9444
WIND...HAIL <50MPH 1.00IN

$$

SF
2 follow-up statements
211 
WWUS53 KEAX 290738
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 AM CDT SUN MAY 29 2011

MOC047-049-290800-
/O.CON.KEAX.SV.W.0148.000000T0000Z-110529T0800Z/
CLAY MO-CLINTON MO-
238 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLINTON AND NORTHERN CLAY COUNTIES UNTIL 300 AM CDT...

AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR KEARNEY...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLT.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 23 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3932 9432 3933 9456 3955 9452 3953 9421
      3950 9421
TIME...MOT...LOC 0738Z 200DEG 17KT 3941 9441
WIND...HAIL <50MPH 1.00IN

$$

SF
667 
WWUS53 KEAX 290746
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 AM CDT SUN MAY 29 2011

MOC047-049-290756-
/O.CAN.KEAX.SV.W.0148.000000T0000Z-110529T0800Z/
CLAY MO-CLINTON MO-
246 AM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON AND NORTHERN
CLAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER
STILL IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH AND HEAVY 
RAINFALL. 

LAT...LON 3932 9432 3933 9456 3955 9452 3953 9421
      3950 9421
TIME...MOT...LOC 0746Z 202DEG 11KT 3942 9440

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:06 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 29, 12:06 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 AM CDT SUN MAY 29 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

LOOKING THROUGH RADAR...SATELLITE...AND UPPER AIR OBSERVATIONS FROM
00Z...AND ALL POINT AT THE FACT THAT ANY POTENTIAL THUNDERSTORMS IN
OUR REGION TONIGHT WILL LIKELY HAVE TO WAIT FOR THE LOW LEVEL JET TO
INCREASE LATE THIS EVENING. 00Z SOUNDINGS FROM TOPEKA...
SPRINGFIELD...AND AMDAR DATA IN KANSAS CITY ALL SHOW A STOUT CAP IN
PLACE ACROSS THE REGION. CONVECTIVE WEATHER FROM EARLIER IN THE DAY
AND THE SURFACE WARM FRONTS POSITION ACROSS FAR SOUTHERN MISSOURI
WILL LIMIT...AND/OR HAS ELIMINATED...ANY POTENTIAL FOR SURFACE BASED
CONVECTION REACHING UP INTO OUR FORECAST REGION THIS EVENING.
ACTIVITY THAT HAS DEVELOPED NORTHWEST OF OKLAHOMA CITY SEEMS TO
SUPPORT THIS SUPPOSITION AS DESPITE THE AMPLE INSTABILITY...MODERATE
SHEAR...AND A SHORTWAVE /EVIDENT IN WATER VAPOR IMAGERY MOVING
THROUGH OKLAHOMA/...THE STORMS ARE STRUGGLING TO TAKE OFF. THIS IS
CONGRUENT WITH THE EVALUATION FROM THE UPPER AIR OBSERVATIONS THAT
THERE IS STILL A DECENT AMOUNT OF INHIBITION ALOFT. SO...FOR THE REST
OF THE EVENING HOURS I HAVE SCALED BACK THE THUNDERSTORMS TO SHOWERS.

ANY LIKELY THUNDERSTORM ACTIVITY OVERNIGHT WILL NEED TO WAIT FOR THE
LOW LEVEL JET TO KICK IN. ANY CONVECTION ON THE LOW LEVEL JET WILL BE
RATHER ELEVATED...BUT IN AN ENVIRONMENT WITH STEP MID-LEVEL LAPSE
RATES. WITH UNIDIRECTIONAL SHEAR IN THE ELEVATED INSTABILITY
LAYER...THIS LOOKS TO LIMIT OUR SEVERE WEATHER POTENTIAL OVERNIGHT
TO LARGE HAIL...THOUGH DAMAGING WINDS CAN NOT BE COMPLETELY RULED
OUT. SHORTWAVE MOVING THROUGH OKLAHOMA WILL LIKELY ASSIST THE FOCUS
OF THE LOW LEVEL JET...BUT WATER VAPOR IMAGERY MAKES THE SHORTWAVE
LOOK VERY DRY ALOFT...WHICH MIGHT WORK AGAINST STORM DEVELOPMENT.
EITHER WAY...IF ANY OF THIS ACTIVITY CAN GET GET GOING IN OUR
FORECAST AREA...TIMING IS EXPECTED TO BE AFTER MIDNIGHT WITH THE
STORMY ACTIVITY SHIFTING NORTH ALONG WITH THE RETREATING WARM FRONT
THROUGH SUNDAY MORNING.

CUTTER

&&

.PREVIOUS DISCUSSION...

MAIN CONCERN FOR THE SHORT TERM FORECAST DEALS WITH CHANCE OF SEVERE
CONVECTION LATE THIS EVENING THROUGH TONIGHT AND EARLY SUNDAY
MORNING. LATEST MESOANALYSIS SHOWS MOISTURE/INSTABILITY POOLING TO
OUR SOUTH...SOUTH OF THE WARM FRONT. THE WARM FRONT IS DRAPED FROM
NEAR JEFFERSON CITY TO NEVADA TO PARSONS. A STRONG LOW LEVEL JET IS
EXPECTED TO DEVELOP TONIGHT WHICH WILL LIFT LARGE AMOUNTS OF MOISTURE
AND INSTABILITY ACROSS THE WARM FRONT INTO EASTERN KANSAS AND
MISSOURI. FORECAST SOUNDINGS INDICATE AROUND 2500 J/KG ELEVATED CAPE
WITH MINIMAL CIN THAT SHOULD EASILY BE OVERCOME BY THE STRONG
ISENTROPIC ASCENT EXPECTED. SHEAR MAY ALSO BE IMPRESSIVE IF IT CAN
TAP INTO THE LOWER LEVEL WIND FIELDS AS STRICTLY ELEVATED SHEAR IS
FAIRLY WEAK. THE LATEST 4 KM WRF-NMM AND OLDER VERSIONS OF THE WRF-
NMM AND WRF-ARW SHOW CONVECTION ERUPTING ALONG THE I-70 CORRIDOR VERY
LATE THIS EVENING/TONIGHT AND THEN LIFTS THIS ACTIVITY NORTHWARD INTO
IOWA AND NEBRASKA. GIVEN THE HIGH CAPE AND POTENTIALLY STRONGER SHEAR
VALUES SEVERE THUNDERSTORMS ARE LIKELY WHEN THEY DEVELOP. VERY LARGE
HAIL APPEARS TO BE THE MAIN THREAT BUT HIGH PERCEPTIBLE WATER VALUES
WILL ALSO LEAD TO HIGH RAIN RATES WHICH MAY LEAD TO LOCALIZED
FLOODING ACROSS NORTHERN MISSOURI. THIS WILL ALSO EXACERBATE ONGOING
RIVER FLOODING AS MOST RIVERS IN THIS AREA ARE RUNNING ABOVE NORMAL
STREAM FLOWS.

ONCE THE FRONT FULLY LIFTS THROUGH THE AREA SUNDAY MORNING CLOUDS
WILL BREAK OUT AND WINDS SHOULD INCREASE FROM THE SOUTH USHERING IN
VERY HUMID AIR. SURFACE DEWPOINTS SHOULD RISE TO AT LEAST THE UPPER
60S AND MOST LIKELY THE LOWER 70S. WITH TEMPERATURES APPROACHING 90
DEGREES IT IS GOING TO FEEL VERY UNCOMFORTABLE.

WINDS LOOK STRONGER FOR MONDAY AFTERNOON AS LEE SIDE
TROUGHING/CYCLOGENESIS TIGHTENS THE PRESSURE GRADIENT ACROSS THE
PLAINS. WHILE NOT OVERLY CONFIDENT AT THIS POINT GIVEN WE ARE ON THE
EASTERN EDGES OF THE STRONGEST PRESSURE GRADIENT WE MAY APPROACH WIND
ADVISORY CRITERIA ACROSS PARTS OF OUR KANSAS COUNTIES AND FAR
NORTHWESTERN MISSOURI. WINDS ALOFT SHOULD DECREASE DURING THE DAY
MONDAY BUT GUSTIER CONDITIONS ARE POSSIBLE LATE MONDAY MORNING AND
THEN AGAIN LATE MONDAY AFTERNOON AND EVENING AS THE LOW LEVEL JET
STRENGTHENS AGAIN.

WARM TEMPERATURES ALOFT WILL INHIBIT CONVECTIVE DEVELOPMENT SO A DRY
FORECAST IS EXPECTED SUNDAY AND MONDAY. A STRONG SYSTEM MOVING
THROUGH THE NORTHERN PLAINS WILL PLOW A FRONT INTO THE
CENTRAL/EASTERN PLAINS MONDAY NIGHT/TUESDAY. THUNDERSTORMS WILL BE
POSSIBLE MONDAY NIGHT AND EARLY TUESDAY AS THIS FRONT MOVES INTO THE
REGION. CONFIDENCE ON ANY WIDESPREAD SEVERE WEATHER IS NOT VERY HIGH
BUT GIVEN A POTENTIAL VERY UNSTABLE AIRMASS IN PLACE SOME SEVERE
THUNDERSTORMS CAN NOT BE RULED AS SOME CONVECTIVE CLUSTER MOVES INTO
NORTHWESTERN MISSOURI.

CDB

MEDIUM RANGE (TUESDAY-SATURDAY)...

UPPER TROUGH AXIS PUSH INTO THE MIDDLE MISSOURI VALLEY AT 12Z
TUESDAY BEFORE QUICKLY SWINGING INTO THE WESTERN GREAT LAKES BY LATE
AFTERNOON. TRAILING COLD FRONT PUSHING INTO CENTRAL MISSOURI WILL
WEAKEN AS BETTER JET DYNAMICS EXIT WELL TO THE NORTHEAST. CANT RULE
OUT SOME SCATTERED CONVECTION TUESDAY AFTERNOON ESPECIALLY OVER THE
SOUTHERN CWA AS WEAK FRONT PUSHES INTO AN UNSTABLE AIRMASS. FORCING
IS UNIMPRESSIVE SO WILL KEEP POPS LIMITED TO LOW CHANCE TUES AND
SLIGHT CHANCE TUES NIGHT AS FRONT HANGS AROUND. AFTER THIS
POINT...SIGNIFICANT RIDGING BEGINS BUILDING INTO MUCH OF THE CENTRAL
CONUS FOR THE REMAINDER OF THE PERIOD. MAY SEE AN MCS PUSH INTO THE
MID MISSISSIPPI VALLEY WEDS NIGHT AS BOTH ECMWF AND GFS HINT AT A
WEAK DISTURBANCE RIDING DOWN THE EAST SIDE OF THE BUILDING RIDGE.
THIS MAY IMPACT NORTHERN AND NORTHEASTERN PARTS OF THE CWA.
OTHERWISE...DRY AND HOT CONDITIONS WILL DOMINATE THE LATTER PART OF
THE EXTENDED. BOTH ECMWF AND GFS ARE CONSISTENT IN BRINGING 850 HPA
TEMPS INTO THE LOWER AND MIDDLE 20S BY FRIDAY AND SATURDAY. MIXING
FROM THIS LEVEL WITH FULL SUN WOULD PUSH SFC TEMPS INTO THE UPPER
90S. SINCE THIS IS APPROACHING RECORD TERRITORY...WILL NOT GO THIS
WARM THAT FAR OUT...BUT MODEL SPREAD IS LOW FOR NEXT WEEK SO MID 90S
SEEM REASONABLE. WITH GOOD MOISTURE FETCH AND REMNANT GROUND
MOISTURE FROM A WET LATE MAY...WOULD NOT BE SURPRISED TO SEE HEAT
INDICES EXCEEDING 100 BY LATE NEXT WEEK.

HAWBLITZEL

&&

.AVIATION...

FOR THE 06Z TAFS...ELEVATED WARM AIR ADVECTION HAS BEGUN TO DEVELOP
SCATTERED STORMS ACROSS AREAS FROM NEAR EMPORIA KANSAS EAST NORTHEAST
THROUGH KANSAS CITY INTO CENTRAL MISSOURI. PREVAILING THUNDERSTORMS
AT 07Z IN THE TAFS STILL LOOKS LIKE A DECENT TIME FOR THE ONSET OF
THUNDER AT THE TERMINALS. LAST MINUTE AMENDMENTS WILL LIKELY BE
NEEDED TO PIN DOWN SPECIFIC TIMING OF THE STORMS. STORMS SHOULD
SHIFT NORTH THROUGH THE EARLY MORNING HOURS AS THE WARM AIR
ADVECTION AND WARM FRONT BOTH MOVE NORTH CARRYING THE STORMS AWAY
FROM THE TERMINALS. MVFR CONDITIONS SHOULD PERSIST THROUGH THE LATE
MORNING HOURS...THEN CEILINGS SHOULD LIFT FOR THE AFTERNOON WITH SURFACE
WINDS BECOMING RATHER GUSTY IN RESPONSE TO A TIGHTENING PRESSURE
GRADIENT ACROSS THE KANSAS-MISSOURI REGION.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, May 28, 6:57 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT SAT MAY 28 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
657 PM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

MORE WIDESPREAD THUNDERSTORMS MAY DEVELOP LATE THIS EVENING...AND
CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER THERE IS A LARGE
AMOUNT OF UNCERTAINTY ON WHETHER TOR NOT THIS WILL OCCUR. HOWEVER...IF
STORMS CAN GET GOING...LARGE HAIL AND HEAVY RAINFALL WILL BE LIKELY
WITH ANY OF THESE STORMS...WHICH WOULD AFFECT LOCATIONS GENERALLY
ALONG AND NORTH OF A LINE FROM PAOLA KANSAS TO BOONVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANY ONGOING SUNDAY MORNING THUNDERSTORMS SHOULD BE MOVING NORTH INTO
IOWA SUNDAY MORNING...HOWEVER AN ISOLATED SEVERE STORM MAY LINGER IN
FAR NORTHERN MISSOURI FOR A SHORT PERIOD AFTER SUNRISE SUNDAY. LARGE
HAIL WOULD BE THE PRIMARY THREAT EARLY SUNDAY MORNING...BEFORE THE
ACTIVITY MOVES NORTH OF THE OUTLOOK AREA.

THUNDERSTORMS MAY BE POSSIBLE OVER NORTHEAST KANSAS AND THE NORTHERN
THIRD OF MISSOURI LATE MONDAY NIGHT AND TUESDAY. A FEW DAMAGING WIND
GUSTS MAY BE POSSIBLE IN FAR NORTHWEST MISSOURI...THOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORMS MAY AFFECT PORTIONS OF NORTH CENTRAL AND NORTHEAST
MISSOURI WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT IS TOO
EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR PORTIONS OF THE OUTLOOK
AREA ALONG AND NORTH OF A PAOLA KANSAS TO BOONVILLE MISSOURI LINE AS
ANY CONVECTION OCCURRING BECOMES MORE ORGANIZED.

CUTTER

In the hours before

Special weather statement, May 29, 1:26 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 AM CDT SUN MAY 29 2011

KSZ025-103-MOZ028-290715-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
126 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...
SOUTHEASTERN ATCHISON AND NORTHERN LEAVENWORTH COUNTIES UNTIL 215 AM
CDT...

AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASTON...OR 8 MILES WEST OF LEAVENWORTH...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEAVENWORTH...WESTON...PLATTE CITY...TRACY...POTTER...LOWEMONT...
  STILLINGS...FORT LEAVENWORTH...BEAN LAKE...BEVERLY AND IATAN.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3939 9519 3953 9507 3953 9496 3938 9475
      3914 9519
TIME...MOT...LOC 0626Z 228DEG 18KT 3933 9507

SF
Special weather statement, May 29, 1:37 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 AM CDT SUN MAY 29 2011

MOZ021-022-029-030-037-290730-
CALDWELL MO-CLAY MO-CLINTON MO-JACKSON MO-RAY MO-
137 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAY...NORTHERN JACKSON...
SOUTHEASTERN CLINTON...CLAY AND EXTREME SOUTHERN CALDWELL COUNTIES
UNTIL 230 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKVIEW TO MISSOURI
CITY...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EXCELSIOR SPRINGS...KEARNEY...LAWSON...WOODS HEIGHTS...CRYSTAL
  LAKES...EXCELSIOR ESTATES...HOLT...FLEMING...PRATHERSVILLE...
  MOSBY...HOMESTEAD...RAYVILLE...KNOXVILLE AND ELMIRA.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 8 AND 38.
  I-435 LOOP FROM MILE MARKERS 44 TO 54.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3954 9439 3953 9376 3918 9406 3916 9460
      3918 9460
TIME...MOT...LOC 0638Z 216DEG 22KT 3928 9452 3927 9423

SF
Special weather statement, May 29, 2:13 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 AM CDT SUN MAY 29 2011

KSZ103-MOZ021-028-029-290800-
CLAY MO-CLINTON MO-LEAVENWORTH KS-PLATTE MO-
213 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...SOUTHWESTERN CLINTON...
NORTHWESTERN CLAY AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 300 AM
CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO
LEAVENWORTH...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PLATTE CITY...SMITHVILLE...WESTON...TRACY...CAMDEN POINT...
  TRIMBLE...DEARBORN...EDGERTON...BEVERLY...HOOVER...IATAN AND
  RIDGELY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-435 LOOP FROM MILE MARKERS 25 TO 48.
  I-29 BETWEEN MILE MARKERS 9 AND 30.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3942 9503 3942 9497 3945 9499 3945 9502
      3953 9500 3954 9438 3925 9452 3928 9506
TIME...MOT...LOC 0713Z 228DEG 21KT 3936 9451 3937 9496

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:26 AM CDTSpecial Weather StatementEAXPlatte49 min
May 29, 1:37 AM CDTSpecial Weather StatementEAXClay, Ray53 min
May 29, 2:13 AM CDTSpecial Weather StatementEAXPlatte47 min
May 29, 2:51 AM CDTSpecial Weather StatementEAXClinton39 min
May 29, 3:44 AM CDTSpecial Weather StatementEAXCaldwell, Clinton46 min
May 29, 3:55 AM CDTSpecial Weather StatementEAXGentry50 min
May 29, 3:56 AM CDTSpecial Weather StatementEAXGentry49 min
May 29, 4:47 AM CDTSpecial Weather StatementEAXLinn28 min
May 29, 5:05 AM CDTSpecial Weather StatementEAXGentry40 min
May 29, 5:20 AM CDTSpecial Weather StatementEAXHarrison40 min
May 29, 6:28 AM CDTSpecial Weather StatementEAXNodaway32 min
May 29, 6:47 AM CDTSevere Thunderstorm WarningEAXNodaway, Worth28 min
May 29, 6:58 AM CDTSpecial Weather StatementEAXGentry47 min
May 29, 7:09 AM CDTSpecial Weather StatementEAXHarrison51 min
May 29, 7:43 AM CDTSpecial Weather StatementEAXHarrison32 min
May 29, 7:59 AM CDTSpecial Weather StatementEAXMercer31 min
May 29, 8:10 AM CDTSevere Thunderstorm WarningEAXMercer, Putnam35 min
May 29, 8:46 AM CDTSpecial Weather StatementEAXPutnam, Schuyler44 min
May 29, 9:24 AM CDTSpecial Weather StatementEAXSchuyler36 min
May 29, 3:08 PM CDTWind AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Cass, Clay and 8 more28 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.